Alert archive / Minnesota / Winter Storm Watches in 2020
Winter Storm Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Feb 8, 2020, 4:30 AM CST for 4 counties in Wisconsin; 16 counties in Minnesota. It took effect at Feb 8, 2020, 11:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 8, 2020, 4:30 AM CST (10:30 UTC)
- In effect from
- Feb 8, 2020, 11:00 PM CST
- Expired
- Feb 8, 2020, 3:49 PM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Anoka County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, McLeod County, MN, Meeker County, MN, Ramsey County, MN, Renville County, MN, Scott County, MN, Sibley County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Chippewa County, WI, Dunn County, WI, Pierce County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 19 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050 WWUS43 KMPX 081030 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 430 AM CST Sat Feb 8 2020 ...SNOW EXPECTED LATE TONIGHT INTO SUNDAY ACROSS SOUTHERN AND CENTRAL MINNESOTA INTO WISCONSIN... .A Winter Storm Watch has been issued for a couple rows of counties along and north of a line from Canby to Belle Plaine Minnesota through Menomonie to Chippewa Falls Wisconsin from late Saturday night into Sunday. There has been a northern shift in the snow band recently. If this continues, snowfall amounts of 6 inches or greater would be possible in the Watch area. The heaviest snow will be Sunday morning. Meanwhile farther to the south a Winter Storm Warning has been issued. Here confidence is higher in a band of 5 to 8 inches of snow developing later tonight and lasting into Sunday. The heaviest snow will be Sunday morning, with snowfall rates of an inch per hour likely Sunday morning. In addition, northerly wind gusts of 25 to 30 mph will develop Sunday afternoon as the snow tapers off, and this could lead to drifting snow and reduced visibility. There is a winter weather advisory for Martin and Watonwan counties where less snow is expected. The winter storm watch means be prepared, hazardous winter weather is possible. The winter storm warning means please take action such as adjusting travel plans, or allowing extra time for travel. Expect roads to become snow covered and slippery. MNZ073-074-081830- /O.UPG.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/ /O.NEW.KMPX.WS.W.0002.200209T0300Z-200209T2100Z/ Redwood-Brown- Including the cities of Redwood Falls and New Ulm 430 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 8 inches. * WHERE...Redwood and Brown Counties. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ075>077-083>085-092-093-081830- /O.UPG.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/ /O.NEW.KMPX.WS.W.0002.200209T0500Z-200209T2100Z/ Nicollet-Le Sueur-Rice-Blue Earth-Waseca-Steele-Faribault- Freeborn- Including the cities of St Peter, Le Sueur, Faribault, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 430 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Portions of south central Minnesota. * WHEN...From 11 PM this evening to 3 PM CST Sunday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ078-081830- /O.UPG.KMPX.WS.A.0002.200209T0600Z-200210T0000Z/ /O.NEW.KMPX.WS.W.0002.200209T0700Z-200210T0000Z/ Goodhue- Including the city of Red Wing 430 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 1 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 7 inches. * WHERE...Goodhue County. * WHEN...From 1 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ026-028-081830- /O.UPG.KMPX.WS.A.0002.200209T1200Z-200210T0000Z/ /O.NEW.KMPX.WS.W.0002.200209T0900Z-200210T0000Z/ Pepin-Eau Claire- Including the cities of Durand and Eau Claire 430 AM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Pepin and Eau Claire Counties. * WHEN...From 3 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ082-091-081830- /O.UPG.KMPX.WS.A.0002.200209T0600Z-200209T2100Z/ /O.NEW.KMPX.WW.Y.0008.200209T0300Z-200209T2100Z/ Watonwan-Martin- Including the cities of St James and Fairmont 430 AM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected with light freezing drizzle possible. Total snow accumulations of 3 to 6 inches. * WHERE...Watonwan and Martin Counties. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ054-056>058-064>067-081830- /O.NEW.KMPX.WS.A.0003.200209T0500Z-200209T2100Z/ Lac Qui Parle-Chippewa-Kandiyohi-Meeker-Yellow Medicine-Renville- McLeod-Sibley- Including the cities of Madison, Montevideo, Willmar, Litchfield, Granite Falls, Olivia, Hutchinson, and Gaylord 430 AM CST Sat Feb 8 2020 ...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 7 inches possible. * WHERE...Portions of central and west central Minnesota. * WHEN...From this evening through Sunday afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ MNZ059>063-068>070-081830- /O.NEW.KMPX.WS.A.0003.200209T0700Z-200210T0000Z/ Wright-Hennepin-Anoka-Ramsey-Washington-Carver-Scott-Dakota- Including the cities of Monticello, Minneapolis, Blaine, St Paul, Stillwater, Chaska, Shakopee, and Hastings 430 AM CST Sat Feb 8 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 2 to 6 inches possible. * WHERE...Portions of central and east central Minnesota. * WHEN...From late tonight through Sunday afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WIZ023>025-027-081830- /O.NEW.KMPX.WS.A.0003.200209T0900Z-200210T0000Z/ St. Croix-Pierce-Dunn-Chippewa- Including the cities of Hudson, River Falls, Prescott, Menomonie, and Chippewa Falls 430 AM CST Sat Feb 8 2020 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 inches possible. * WHERE...St. Croix, Pierce, Dunn and Chippewa Counties. * WHEN...From late tonight through Sunday afternoon. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ jrb
1 follow-up statement
384 WWUS43 KMPX 082149 WSWMPX URGENT - WINTER WEATHER MESSAGE National Weather Service Twin Cities/Chanhassen MN 349 PM CST Sat Feb 8 2020 ...HEAVY SNOW EXPECTED LATE TONIGHT INTO SUNDAY ACROSS SOUTHERN MINNESOTA INTO WISCONSIN... .A Winter Storm Warning has been issued for late tonight and Sunday for much of southern Minnesota into Wisconsin. The warning is in effect along and south of a line from Montevideo to Hutchinson, to the southern suburbs of the Twin Cities, to Chippewa Falls. Snowfall amounts of 5 to 9 inches are expected in the warning area, and the heaviest snow will fall Sunday morning. Meanwhile, farther to the north, a Winter Weather Advisory has been issued for west central Minnesota into east central Minnesota and Wisconsin. The advisory includes Minneapolis and St Paul and northern suburbs. The advisory also covers the area from Morris and Willmar to St Cloud, to New Richmond, Rice Lake and Ladysmith. Totals in this area will vary from two to five inches. The heaviest snow will be Sunday morning, with snowfall rates of an inch per hour likely Sunday morning. In addition, winds will range from 15 to 30 mph in west central and south central Minnesota on Sunday, producing poor visibility in open country. Winds from central Minnesota to the Twin Cities and Wisconsin are expected to be from 10 to 20 mph. MNZ070-090600- /O.UPG.KMPX.WS.A.0003.200209T0700Z-200210T0000Z/ /O.EXB.KMPX.WS.W.0002.200209T0600Z-200210T0000Z/ Dakota- Including the city of Hastings 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Dakota County. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ082-090600- /O.UPG.KMPX.WW.Y.0008.200209T0300Z-200209T2100Z/ /O.EXA.KMPX.WS.W.0002.200209T0300Z-200209T2100Z/ Watonwan- Including the city of St James 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches. Winds on Sunday will gust to 30 mph, causing blowing snow in open country. * WHERE...Watonwan County. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. Visibility on Sunday will be poor ini open country due to blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ054-056-064-065-090600- /O.UPG.KMPX.WS.A.0003.200209T0500Z-200209T2100Z/ /O.EXA.KMPX.WS.W.0002.200209T0300Z-200209T2100Z/ Lac Qui Parle-Chippewa-Yellow Medicine-Renville- Including the cities of Madison, Montevideo, Granite Falls, and Olivia 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. Winds on Sunday will gust as high as 30 mph, causing poor visibility in open country. * WHERE...Lac Qui Parle, Chippewa, Yellow Medicine and Renville Counties. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. Blowing snow on Sunday will cause poor visibility in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ068-069-090600- /O.UPG.KMPX.WS.A.0003.200209T0700Z-200210T0000Z/ /O.EXA.KMPX.WS.W.0002.200209T0500Z-200209T2100Z/ Carver-Scott- Including the cities of Chaska and Shakopee 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Carver and Scott Counties. * WHEN...From 11 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ066-067-090600- /O.UPG.KMPX.WS.A.0003.200209T0500Z-200209T2100Z/ /O.EXA.KMPX.WS.W.0002.200209T0500Z-200209T2100Z/ McLeod-Sibley- Including the cities of Hutchinson and Gaylord 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. Winds on Sunday will gust to 25 or 30 mph, causing blowing snow in open country. * WHERE...McLeod and Sibley Counties. * WHEN...From 11 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ024-025-027-090600- /O.UPG.KMPX.WS.A.0003.200209T0900Z-200210T0000Z/ /O.EXA.KMPX.WS.W.0002.200209T0900Z-200210T0000Z/ Pierce-Dunn-Chippewa- Including the cities of River Falls, Prescott, Menomonie, and Chippewa Falls 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 5 to 8 inches. * WHERE...Pierce, Dunn and Chippewa Counties. * WHEN...From 3 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ078-090600- /O.EXT.KMPX.WS.W.0002.200209T0600Z-200210T0000Z/ Goodhue- Including the city of Red Wing 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches. * WHERE...Goodhue County. * WHEN...From midnight tonight to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ073-074-090600- /O.CON.KMPX.WS.W.0002.200209T0300Z-200209T2100Z/ Redwood-Brown- Including the cities of Redwood Falls and New Ulm 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches. Winds on Sunday will gust to 30 mph. * WHERE...Redwood and Brown Counties. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Travel could be very difficult, especially on Sunday when winds cause blowing and drifting snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ075>077-083>085-092-093-090600- /O.CON.KMPX.WS.W.0002.200209T0500Z-200209T2100Z/ Nicollet-Le Sueur-Rice-Blue Earth-Waseca-Steele-Faribault- Freeborn- Including the cities of St Peter, Le Sueur, Faribault, Mankato, Waseca, Owatonna, Blue Earth, and Albert Lea 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches. Winds on Sunday will gust to 30 mph. * WHERE...Portions of south central Minnesota. * WHEN...From 11 PM this evening to 3 PM CST Sunday. * IMPACTS...Travel could be very difficult, especially on Sunday when winds cause blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ026-028-090600- /O.CON.KMPX.WS.W.0002.200209T0900Z-200210T0000Z/ Pepin-Eau Claire- Including the cities of Durand and Eau Claire 349 PM CST Sat Feb 8 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 9 inches. * WHERE...Pepin and Eau Claire Counties. * WHEN...From 3 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep a charged cell phone, warm clothes, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ059-090600- /O.UPG.KMPX.WS.A.0003.200209T0700Z-200210T0000Z/ /O.EXB.KMPX.WW.Y.0008.200209T0600Z-200209T2100Z/ Wright- Including the city of Monticello 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Wright County. * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ060>063-090600- /O.UPG.KMPX.WS.A.0003.200209T0700Z-200210T0000Z/ /O.EXB.KMPX.WW.Y.0008.200209T0600Z-200209T2100Z/ Hennepin-Anoka-Ramsey-Washington- Including the cities of Minneapolis, Blaine, St Paul, and Stillwater 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Hennepin, Anoka, Ramsey and Washington Counties. * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ023-090600- /O.UPG.KMPX.WS.A.0003.200209T0900Z-200210T0000Z/ /O.EXB.KMPX.WW.Y.0008.200209T0900Z-200210T0000Z/ St. Croix- Including the city of Hudson 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...St. Croix County. * WHEN...From 3 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ049>051-090600- /O.EXB.KMPX.WW.Y.0008.200209T0600Z-200209T2100Z/ Stearns-Benton-Sherburne- Including the cities of St Cloud, Foley, and Elk River 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Stearns, Benton and Sherburne Counties. * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ052-053-090600- /O.EXB.KMPX.WW.Y.0008.200209T0600Z-200209T2100Z/ Isanti-Chisago- Including the cities of Cambridge and Center City 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. * WHERE...Isanti and Chisago Counties. * WHEN...From midnight tonight to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ014>016-090600- /O.EXB.KMPX.WW.Y.0008.200209T0900Z-200210T0000Z/ Polk-Barron-Rusk- Including the cities of Osceola, Rice Lake, and Ladysmith 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 5 inches. * WHERE...Polk, Barron and Rusk Counties. * WHEN...From 3 AM to 6 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ057-058-090600- /O.UPG.KMPX.WS.A.0003.200209T0500Z-200209T2100Z/ /O.EXA.KMPX.WW.Y.0008.200209T0300Z-200209T2100Z/ Kandiyohi-Meeker- Including the cities of Willmar and Litchfield 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. Winds on Sunday will gust to 30 mph, causing blowing snow. * WHERE...Kandiyohi and Meeker Counties. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. Blowing snow on Sunday will result in poor visibility in open country. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ047-048-055-090600- /O.EXA.KMPX.WW.Y.0008.200209T0300Z-200209T2100Z/ Stevens-Pope-Swift- Including the cities of Morris, Glenwood, and Benson 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 4 inches. Winds on Sunday will gust to 30 mph. * WHERE...Stevens, Pope and Swift Counties. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. Winds on Sunday will cause blowing snow in open areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MNZ091-090600- /O.CON.KMPX.WW.Y.0008.200209T0300Z-200209T2100Z/ Martin- Including the city of Fairmont 349 PM CST Sat Feb 8 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 PM CST SUNDAY... * WHAT...Snow expected with light freezing drizzle possible. Total snow accumulations of 3 to 6 inches. Winds on Sunday will gust to 30 mph, causing blowing snow in open areas. * WHERE...Martin County. * WHEN...From 9 PM this evening to 3 PM CST Sunday. * IMPACTS...Plan on slippery road conditions. Blowing snow on Sunday will cause poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ tdk
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 7, 10:36 PM CST, 5 hours 54 minutes earlier.
Area forecast discussion, Feb 7, 10:36 PM CST, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1036 PM CST Fri Feb 7 2020
.UPDATE...For 06Z Aviation discussion below
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 223 PM CST Fri Feb 7 2020
Main forecast concern near term is timing the exit of clouds and
flurries to the east overnight and incoming clipper type system
Saturday night.
Water vapor imagery showing upper trough and secondary extension
continues to drop southeast across the eastern CWA. Still see
clouds enhancing again over the far northeast and dropping
southwest into central MN. Also, radar and surface obs continue to
show some light snow/flurries associated with this feature. Will
hold onto the cloud/flurry chance over the east into the
overnight. Perhaps some clearing toward 12z Sat over eastern MN.
Meanwhile, we have a cold surface high moving into western MN
this evening. Sky was able to clear overall, and cold air and
light winds will promote cold lows overnight. Likely 10 to 15
below in the northwest CWA with lows holding around 10 above in
the cloudier west central WI.
Clouds increase into Saturday as the clipper approaches from the
northwest. Should remain dry until later Saturday evening, perhaps
working into the southwest before midnight Saturday night. Will
leave timing of watch as is for now, working into the south after
06z Sunday. Sill could see a jog south yet in overall snow band
placement. Forcing/FGEN and WAA builds into the southwest after
midnight. HREF probabilities for greater than 1 hour snowfall
rates move into that region as well. Should see a good 3-5 inch
accumulation over the south central area before 12z Sunday.
Looking at the 12z GEF plumes continue to show the operational GFS
is on the higher end of ensembles for QPF and snowfall. 24hr
probabilities of greater than 4 inches continue to show best
potential along and south of the MN River valley to the I-90
corridor, so current watch configuration looks good.
.LONG TERM...(Sunday through Friday)
Issued at 223 PM CST Fri Feb 7 2020
The main change for Sunday is the model guidance has honed in on the
heaviest snowfall accumulating along the I-90 corridor. We expect a
swath of 3 to 6 inches for most locations across southern Minnesota
into Wisconsin, with a narrow band of 5 to 8 inches within this
location. Snow ratios should be near climo given the lighter winds
and strong forcing for ascent, so have around 13:1 to 15:1. Snow
will quickly move off to the Great Lakes during Sunday afternoon.
Looking ahead to next week, the SE ridging has trended weaker
allowing for suppression of the storm track mid-week. The NBM
follows the trend with lower PoPs throughout the period. Our main
concern for next week will be the potential for an Arctic boundary
to move through Wednesday afternoon with increased PoPs for
potential snow. Model guidance spread increases after Wednesday with
varying solutions for the end of the period. We will keep Thursday
and Friday cooler with a potential high pressure overhead.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1036 PM CST Fri Feb 7 2020
High pressure will settle in from the west overnight and the
stratus deck will gradually shift east of the area bringing VFR
conditions for Saturday. However another area of MVFR clouds is
expected to work into the northwest on Saturday afternoon,
affecting KAXN around 18Z and KSTC by 00Z. Winds gradually back to
the south-southwest tonight at speeds generally around 5-7 knots.
KMSP...The MVFR deck will continue shifting east of the site
overnight. The next chance of MVFR arrives around or slightly
before daybreak Sunday as snow begins with the incoming winter
storm.
/OUTLOOK FOR KMSP/
Sun...IFR cigs/vis with SN. Wind NE bcmg N 10-15 kts,
gusts 20-25 kts.
Mon...PM MVFR cigs possible. Wind SW 10-15 kts.
Tue...VFR. Wind W 10 knots.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
WI...Winter Storm Watch from Sunday morning through Sunday afternoon
for WIZ026-028.
MN...Winter Storm Watch from late Saturday night through Sunday
afternoon for MNZ075>078-083>085-092-093.
Winter Storm Watch from late Saturday night through Sunday
afternoon for MNZ073-074-082-091.
&&
SHORT TERM...DWE
LONG TERM...BPH
AVIATION...LSHazardous weather outlook, Feb 7, 11:14 AM CST, 17 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1114 AM CST Fri Feb 7 2020 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 081715- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1114 AM CST Fri Feb 7 2020 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High confidence that accumulating snowfall will occur Saturday night into Sunday across southern Minnesota into west central Wisconsin. Lower confidence on where the heaviest snowfall will occur. .SPOTTER INFORMATION STATEMENT... Spotters and snowfall observers are urged to report snowfall amounts to the National Weather Service.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 4:30 AM CST | Winter Storm Warning | MPX | Chippewa, Dunn, Eau Claire, Pepin, Pierce, Saint Croix | 34 hr |
| Feb 8, 4:30 AM CST | Winter Weather Advisory | MPX | Barron, Chippewa, Polk, Rusk, Saint Croix | 34 hr |
Nearby
Winter Storm Watches in Minnesota, 2020Winter Storm Watches in Wisconsin, 2020Every winter storm watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.